MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-5-15-3D
Medical Device Problem Codes Detachment of Device or Device Component (2907); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil was found prematurely detached when the opened from the package.The patient was undergoing surgery for treatment of an amorphous, unruptured aneurysm in the anterior cerebral artery with a max diameter of 6.8 mm and a 4.2 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the patient had an anterior cerebral aneurysm and was scheduled for stent-assisted aneurysm embolization.During the operation, when the spring coil package was opened, it was found that the spring coil had been detached.The spring coil was replaced and implanted until the surgery was successfully completed.It was reported that coil separation/break/premature detachment occurred.It was reported the coil had been detached after unpacking.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not reposition the coil the physician did not rotate the delivery pusher during the procedure.The continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
 
Event or Problem Description
Additional information received reported there was no damage or evidence of tampering to the device packaging.The proximal end of the pushwire was secured in the guidewire clip when the package was opened.No detachment attempts were made.No damage was observed to the pushwire.Preparation was completed proir to noticing the premature detachment.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: an axium prime coil was returned for analysis.The axium prime coil was returned without introducer sheath.The actuator interface, positive load indicator and coupler tube were found to be intact.This is indicative mechanical method detachment was not attempted.The axium coil pushwire was found to be broken but retained by release wire at break indicator ~8.5cm from proximal end.The coin was found to be not against the lumen stop.The implant coil was already detached and returned.No other anomalies were observed.Under the microscope, the outer jacket was then removed.The coin was unable to be measured.The lumen stop was found to be visually damaged and unable to be measured accurately.The retainer ring was found to be visually acceptable; however, was unable to be measured accurately.Based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium prime coil was returned with the implant already detached; however, the root cause could not be determined.It is likely the premature detachment was due to the pushwire break at break indicator causing the release wire to be pulled back and releasing the implant coil.It is possible the damage (break/bent) to the pushwire occurred upon opening the package and attempting to remove the product or after removing it from the package and preparing it per ifu.The customer reported preparation was completed to the coil prior to noticing the premature detachment.Based on the device analysis and reported information, the customer¿s report of ¿prod damage/deformed out of pkg¿ was confirmed as the pushwire was found to be returned damaged, not secured within the rubber stopper and without the dispenser coil and clip.It is possible the damage occurred upon opening the package and attempting to remove the product or after removing it from the package during preparation per ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19351171
Report Number9612164-2024-02402
Device Sequence Number7147725
Product Code KRD
UDI-Device Identifier00847536037816
UDI-Public00847536037816
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2024
Device Model NumberQC-5-15-3D
Device Catalogue NumberQC-5-15-3D
Device Lot Number222414355
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer05/22/2024
07/24/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date06/13/2024
07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale